I realize this is a alittle late to your question. I am a migraine sufferer. In fact a chronic daily headache sufferer. I thought for sure I had acute pancreatitis and they told me that I have an ulcer... Anyways, Prilosec makes my headaches worse and different and very hard to get rid of, especially at the dose recommeded for ulcer healing. Nexium, I just switched, is also really bad. I am going to not take these medicines except for every other day, because of the headaches (they are completely disabling, even with the medications I have, and I have the strongest medications I think you can get for headaches, I mean the only thing stronger than the Norco's for me is the Oxy IR, but that stuff is completely disabling, I hallucinate, have memory loss, etc). I truly believe that they don't know what's wrong with me. And to have such a significant and strong reaction to a medication to me, at least, indicates that something is wrong, not with me, but that I am treating something that may not exist. I suddenly developed SEVERE left upper quadrant stomach pain, near the rib cage with sudden onset nausea and confusion, etc. The pain was excrutiating. I went to the doctor three times for them to take me seriously, the third time to the hospital. I already have a script for Norco 10/325 that I can take up to 6 per day for other chronic pain problems. The third time I went in I told them, "I have hydrocodone 10mg in my pocket... ...THERE IS SOMETHING WRONG WITH MY STOMACH..." They finally admitted me for the night. The most relieve that I had was the IV saline solution. Dehydration, although forcing hydration is extremely common in pancreatitis. The whole day and the day before, I drank only gatorade and a lot of it and ate low salt low fat pretzels. Pancreatitis is extremely hard to diagnose. Funny thing is, about 3 days have passed since I started the super low fat, small meals and lots of gatorade and water and I feel significantly better. Pain reduction today in the 50% range... Anyways, long story short, I take maxalt 10mg or imitrex 100mg when I get my most severe headaches with 2 norco and if really bad I would take 10 - 20 mg of toradol and usually within 10 - 15 min have significant relief. With the PPIs, I am having to repeat doses and take much more meds to just take the edge of the headache. When I was in the hospital they gave me IV diluadid and nexium which in the first hour my stomach was relieved and then my headache was also gone, but about 1 hour later BOOM different headache, different side of my head and pain went up from probably a 6 to an 8. I thought at first maybe the narcotic gave me some sort of a rebound headache effect... I now think it's the nexium because I am continuing with the weird headaches and they don't seem to want to go away, and I have never had this problem until now. BTW I use narcotics on a very limited basis to ensure I don't have rebound headaches. I take many different medicines including Lyrica and ibuprofen, I avoid caffeine, etc. I have noticed that after a good dose of Norco and Maxalt, I normally have a 2 - 3 day window of being headache free, which is a godsend. I really think there is something connected with my migraines and the stomach thing. I may have an ulcer, but perhaps the treatment is overkill on my acid production and perhaps it is upseting the ion channels in brain or ion levels in the blood, etc. cauing dehydration and then severe headaches to prevail. This is the first couple of days I have taken the PPI's consistently at the higher dosage.
Were you able to obtain conclusive evidence that your stomach does in fact have an ulcer? I don't have the evidence, yet. That doesn't mean that I don't have one. I am following the pancreatitis diet and the ulcer diet and using the ulcer meds just to be sure, because it can't hurt the pancreas to follow this regiment. I was also told to take either Sucrafalate or Gaviscon 4 times daily.
The other thing you may want to try (MY HEADACHES ARE COMPLETELY DISABLING, as in I can't sleep, eat, think walk, get out of bed, see, etc), for your really severe headaches that are relieved with tylenol is fioricet with codeine. This is something you could use 2 days a week at the most due to the rebound effect and constipation. I have found the rebound effect is due to, after the headache is gone or receded if you continue use of a body dependency developing medication, because of the short half-life of codeine and caffeine in the medication, withdrawal syndrome will occur. Many doctors and people have this confused with rebound or MOH, (medication overuse headaches). Now if you have any type of addiction issues or have any type of depression, etc, I would not recommend any narcotic, barbituate, benzo, etc because the dependency for the medication can easiliy transition into an addiction. The other factor to consider is that there is caffeine in fioricet and they may irritate the stomach. You could also try tylenol #3, or norco 5/325 (the reason I prefer Norco over the hydro brands is the low amount of tylenol in the product, which is much easier on the liver, if you take 4 5/500's vicodin that is taking 50% of the daily dose of tylenol in a 24 hour period within generally 8 - 10 hours) or up depending on your body weight, and sometimes only certain narcotics may work for you. Regular percocet does not work for me for pain at all.
As far as the PPI's I have not found one that does not cause headaches. I am going to fill a script for aciphex today and try it. I will let you know. I have heard sometimes using a different one can help, but I am told there are no guarantees.
If you do have confirmed ulcers, do you have the bacteria and are you on any antibiotics? When I go to my GI I am going to have him test me for this, because if this is the underlying problem causing the ulcers, then maybe I won't have to use as much of the PPI's and still be able to rid myself of this ailment if this is what I truly have.
Let me know how it works out for you. Also, let me know if you have any other great prophylactic meds for migraine pain. I am always willing to try new things.